Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this lake wind advisory at Aug 26, 2012, 4:23 AM EDT for 5 counties in Florida; Camden County, Glynn County, Georgia. It took effect at Aug 26, 2012, 8:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2012, 4:23 AM EDT (08:23 UTC)
- In effect from
- Aug 26, 2012, 8:00 AM EDT
- Expired
- Aug 27, 2012, 6:22 PM EDT
- In force
- 34 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Nassau County, FL, Union County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 20 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at Aug 25, 9:40 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 25, 9:40 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT SAT AUG 25 2012
...HIGH RISK FOR RIP CURRENTS ON SUNDAY...
...LOCAL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF
TROPICAL STORM ISAAC...
...HEAVY RAINFALL AND ISOLATED TORNADOES POSSIBLE MONDAY AND
TUESDAY...
.UPDATE...
ANOTHER QUIET NIGHT AS MID LEVEL TROF OVER THE FORECAST AREA IS
STARTING TO GET SQUEEZED NORTH OF THE REGION AS RIDGING RE-BUILDS
NORTH OF TS ISAAC. THIS HAS ALLOWED ALL DIURNAL SHOWER ACTIVITY TO
END ACROSS THE FORECAST AREA...BUT DO EXPECT THE SHOWER ACTIVITY
TO RE-DEVELOP IN THE NE FLORIDA COASTAL WATERS TOWARDS MORNING.
MOSTLY CLEAR SKIES OVER SE GA SHOULD ALLOW FOR TEMPS TO FALL INTO
THE MID/UPPER 60S BY MORNING WITH VALUES CLOSER TO 70 DEGREES
ACROSS NE FL.
ON SUNDAY...A MORE ACTIVE DAY IS EXPECTED AS NORTHERN FRINGES OF
OUTER RAIN BANDS FROM ISAAC IMPACT THE NE FLORIDA REGION BEGINNING
ALONG THE COASTAL AREAS IN THE MORNING AND SPREADING INLAND ACROSS
THE ST JOHNS RIVER BASIN DURING THE EARLY AFTERNOON HOURS AND
FURTHER INLAND BY LATE AFTERNOON...EXPECT STRONG GUSTY WINDS WITH
TSTORM ACTIVITY. NORTHEAST WINDS WILL INCREASE AS WELL WITH LAKE
WIND ADVISORY CONDITIONS ALONG THE I-95 CORRIDOR AND ACROSS
PORTIONS OF INLD NE FL WITH SUSTAINED WINDS OF 15-25 MPH WITH
GUSTS TO 30-35 MPH AT TIMES...STRONGEST ALONG THE NE FL COAST.
SE GEORGIA WILL REMAIN MAINLY DRY EXCEPT FOR A FEW ISOLATED
SHOWERS/STORMS TOWARDS EVENING. HIGHS WILL RANGE FROM THE
MID/UPPER 80S ALONG THE COAST TO LOWER 90S WELL INLAND.
&&
.AVIATION...PREVAILING VFR EXPECTED TONIGHT.
&&
.MARINE...
NORTHEAST WINDS HAVE INCREASED INTO THE 15-20 KNOT RANGE WITH SEAS
OF 4-6 FT AND STILL ON TRACK FOR SMALL CRAFT ADVISORY HEADLINES TO
BEGIN LATER TONIGHT FOR THE OFFSHORE WATERS AND FOR THE NEARSHORE
WATERS ON SUNDAY. NO SIGNIFICANT CHANGES TO FORECAST PACKAGE.
RIP CURRENTS: REPORTS OF MODERATE RIPS TODAY WITH BREAKERS INTO
THE 3-5 FT RANGE. BUILDING SURF EXPECTED ON SUNDAY WITH HIGH RISK
OF RIP CURRENTS AND POSSIBLE HIGH SURF AS BREAKERS INCREASE INTO
THE 5-7 FT RANGE BY LATE IN THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 91 70 85 / 0 10 40 60
SSI 73 86 76 84 / 10 20 70 70
JAX 70 88 76 82 / 10 40 70 70
SGJ 75 87 77 82 / 20 50 70 70
GNV 70 89 73 83 / 10 30 70 70
OCF 72 88 75 85 / 10 40 70 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 2 PM EDT WEDNESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 8 AM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/PETERSON/CHASEHazardous weather outlook, Aug 25, 9:03 PM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 903 PM EDT SAT AUG 25 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-262002- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 903 PM EDT SAT AUG 25 2012 ...MODERATE RIP CURRENT RISK TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY... ...POTENTIAL FOR FLOODING RAINFALL THROUGH MID-WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... INCREASING NORTHEAST WINDS AND BUILDING SWELLS WILL PRODUCE AN ENHANCED RIP CURRENT THREAT. SURF SWIMMERS ARE REMINDED TO BE VERY CAUTIOUS AND SWIM NEAR LIFEGUARDS FOR MAXIMUM SAFETY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS TONIGHT AS SEAS BUILD TO 7 FEET OFFSHORE AND WINDS INCREASE TO AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE LATEST HURRICANE CENTER FORECAST TAKES ISAAC INTO THE EASTERN GULF OF MEXICO MONDAY AND TUESDAY. REMEMBER THAT LARGE ERRORS IN THE TRACK AND INTENSITY FORECAST ARE POSSIBLE. WHILE LOCAL IMPACTS ARE STILL UNCERTAIN AND WILL BE HIGHLY DEPENDENT UPON THE EXACT TRACK OF ISSAC...NOW IS A GOOD TIME TO REVIEW YOUR HURRICANE PLAN. THERE IS A POTENTIAL FOR HEAVY RAINFALL AND THUS A CHANCE OF RIVER FLOODING BEGINNING ON MONDAY. OUTER RAIN BANDS AND EMBEDDED THUNDERSTORMS ARE EXPECTED ON MONDAY AND TUESDAY...WITH A SLIGHT RISK OF SEVERE STORMS DUE TO ENHANCED WIND FIELDS. ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT WITHIN THESE RAIN BANDS THAT WILL BE ROTATING THROUGH OUR REGION. OVER THE COASTAL WATERS...SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED BY SUNDAY. MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME...ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. HIGH SURF AND RIP CURRENTS WILL CREATE VERY DANGEROUS SWIMMING CONDITIONS BY SUNDAY AND CONTINUE THROUGH AT LEAST TUESDAY. LOCAL INTERESTS NEED TO STAY TUNED TO THE LATEST FORECAST INFORMATION REGARDING ISSAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:29 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 63 hr |
| Aug 26, 4:29 AM EDT | High Surf Advisory | JAX | Flagler, Nassau | 38 hr |
Nearby
Lake Wind Advisories in Florida, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.